MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a device related thrombus.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 20mm watchman flx pro laa closure device & delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted in the laa of the patient.There were no patient complications that were reported to have occurred.Two (2) months post procedure the patient came in for their transesophageal echocardiogram (tee) follow up imaging procedure.The tee imaging showed a small echogenic structure on the closure device.The physician restarted the patient on a dapt medical regiment.Four (4) months later a follow up tee procedure showed that there was no thrombus present.One (1) year post procedure the patient had their tee follow up procedure.The tee imaging showed a large mobile thrombus present.The patient was started on eliquis and aspirin in response to this event.
 
Additional Manufacturer Narrative
The device was not returned for analysis as the device remains implanted; therefore, a technical analysis could not be performed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
It was reported that there was a device related thrombus.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 27mm watchman flx pro laa closure device & delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted in the laa of the patient.There were no patient complications that were reported to have occurred.Two (2) months post procedure the patient came in for their transesophageal echocardiogram (tee) follow up imaging procedure.The tee imaging showed a small echogenic structure on the closure device.The physician restarted the patient on a dapt medical regiment.Four (4) months later a follow up tee procedure showed that there was no thrombus present.One (1) year post procedure the patient had their tee follow up procedure.The tee imaging showed a large mobile thrombus present.The patient was started on eliquis and aspirin in response to this event.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24324291
Report Number2124215-2026-08011
Device Sequence Number21323716
Product Code NGV
UDI-Device Identifier00191506004583
UDI-Public(01)00191506004583(17)270510(10)34005011
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60200
Device Catalogue NumberM635WU60200
Device Lot Number0034005011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/02/2026
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale